Couldn't find what you looking for?

TRY OUR SEARCH!

Ok, so I know that there are like a million posts about people who are worried about being pregnant, but I can't seem to find anything anywhere that even comes close to my situation. So I figured I'd put it out there in hopes that someone...anyone...can help shed some light on the subject for me. So here's the situation: I know that the only way to really ease my fears (or, god forbid, confirm them) is to get a pregnancy test. But I am too scared right now to do that, so I'm trying to wait it out. Anyway, my girlfriend has been on birth control (OrthoCept, to be specific) for about 7 months now. She is very good with taking it every day at the exact same time, with only one or two minor slip-ups, but even then she still took it within the same hour. Well last month she started her period before she finished her hormone pills, with about two or three left I think. No problem there, she finished her pack as normal and had the rest of her period with no complications. Now, she and I do have unproctected sex, and I usually pull out. But on occasion, I do finish inside her, trusting the birth control and her strict adherance to the schedule for it. Well, this month is confusing. The day before she started what we assume was her period, she spotted a bit of brownish blood. We figured that was pretty normal, and was just old blood being cleansed out. The next day she started her period, the problem is that she still had 4 days left on her hormone pills. This worried us slightly, but she continued her pack as normal, as well as her period. On her last day of her hormone pills, she was pretty light on her period, so we figured she was done. Well today, she's on the second day of her off week (the placebo's) and she is still having light bleeding. We don't know if this is a result of her body being confused from the change from the hormone pills to no pills in the middle of her cycle, or if this should be cause for concern. Could this be implantation bleeding? She hasn't had any other noticeable signs of pregnancy thus far. She has been a little irritable, but she has also been super stressed from school and work, which I feel can also be a cause for the irregular period cycle. We want to just abstain from sex this month to see if it goes back to normal next month, but we can't help but to be a little worried about this. So can anyone help us out here? Sorry for the long post, but there are alot of little details involved. Any help would be greatly appreciated. Thanks in advance.

Loading...

User avatar
Health Ace
6514 posts
hey guest,

I would say that there is nothing to worry about. it sounds like your girlfriend is more on top of taking her birth controle pills than most people... remember that when someone is on artificial hormones their normal flow of things gets all out of wack. it should be quite normal for her periods to vary in length, intensity and starting times... i would just relax for now and watch for her next period. as long as she hasnt been off her birth controle she should be just fine :-)

hope this helps. have a Merry Christmas :-)
Reply

Loading...

This was my post before I joined the site, so it got posted as a guest. As an update, today is the third day of her off week and she's still having light bleeding. Does anyone else have any input? We're still confused and slightly worried..
Reply

Loading...

User avatar
Health Ace
6514 posts
hey Dj-

alright i think that she has a very slight risk of being pregnat but it is indeed very small.
i dont thing what she is experienceing is implantation bleeding because this typically occurs around a week or two before the regular period if it happens at all... it is actually quite rare. also i was reading up on ortho-cept and one of the side affects can be some light vaginal discharge or bleeding. like you said a pregnancy test would be the main way to go but i would just wait it out for the next period. i am a bit confused about the "placebo" pills/off week can you enlighten me more on why she has thoes instead of all hormone pills? is it part of the schedual the doctor perscribed?? i'm just curious because i'm not all that familier with specifics of birth controle pill scheduals.

thanks
Reply

Loading...

Just as another update: Her bleeding has gotten heavier, and it appears to be another period, which is odd. However, if I had to take an educated guess at this point, I would say that this month is just a very confused period for her body. I believe that her heightened stress level caused her period to push through her hormone pills, making it start early. Then going off the hormone pills in the middle of her period confused her body. And now, since this is the time her period would normally come, it's running its normal course. Unfortunately, this results in an extended period, being that it has lasted over a week now. But since she shows no other signs of pregnancy at all, I feel as if there is nothing to worry about unless new evidence comes into play. In response to Biomajor; a typical birth control pack has I believe 21 days worth of hormone pills, followed by 7 days of placebo pills. The sole purpose of the placebo is simply to keep the girl in the routine of taking the BC every day. They have absolutely no medicine in them, they are just sugar pills. I suppose, since you aren't familiar with the concept, that some birth controls may simply just have the hormone pills and then none for a week. It is essentially the same thing. Needless to say, the girl has to get her period sometime. So whether there are no pills, or there are "fake" pills, that is the week where she should get her period. At any rate, I do appreciate both of you taking time to give your input. And I encourage anyone else's response as well. We aren't as worried at the moment, but there isn't much we can do right now regardless. However, if anyone has anything further to add, I welcome your thoughts as well. Thanks!
Reply

Loading...